MAUDE Adverse Event Report: ARTHREX, INC. PUNCH,DISP CRKSCRW SWVLK ANCHS; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. PUNCH,DISP CRKSCRW SWVLK ANCHS; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number PUNCH,DISP CRKSCRW SWVLK ANCHS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery the device was inserted and could not be removed because the blue handle loosened.The blue handle has rotated accordingly and could only be removed with a pair of pliers and a hammer.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint not confirmed, the shaft was not found to be loose.The distance of the shaft protruding from the handle was also found to meet specifications, indicating the shaft did not move relative to the handle.The shaft was found to be scratched near the handle and the distal end of the handle is deformed.The damage was likely caused by the tooling described in the complaint description.

Brand Name
PUNCH,DISP CRKSCRW SWVLK ANCHS
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12983632
Report Number1220246-2021-04087
Device Sequence Number11907819
Product Code MDM
UDI-Device Identifier00888867023567
UDI-Public00888867023567
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberPUNCH,DISP CRKSCRW SWVLK ANCHS
Device Catalogue NumberAR-1927PBS
Device Lot Number12982434
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown